So tired I feel sick !!!!

Hi all

Saw Dr S in Birmingham 4 weeks ago and he increased my Thyroxine from 100mcg (which I had been on for years!) to 150mcg for 3 weeks, and then 175 mcg which I am on at the moment and in 2 weeks time I have to up it to 200mcg until I next see him at the end of August

So far I have had no improvement at all. I still have very painful, aching feet (!!!!!!!!!!!) and also aching hands and wrists which is a problem since I'm a secretary.

The worst part is the complete, total and utter fatigue that I have. I am always tired and am barely able to function, even when I have had 8 hours sleep. I have no social life. I am taking Vitamin D every day. My Hb & Ferritin levels are good so I know I am not anaemic. I barely have the energy to climb the stairs and get into bed !!!! I am finding it so difficult to get out of bed in the morning and go to work. Taking time off is not an option as I am on a temporary contract at work and staff cuts are happening and a much stricter sickness policy has come into force. I am on my own to can't afford to loose my job.

15 Replies

oldestnewest
  • Hello, I'm so sorry you are feeling so very bad, and I do understand. Your symptoms sound so very familiar. Did Dr. S. suggest that you might benefit from adding T3 or taking Natural Desiccated Thyroid (Armour or similar)? Did he suggest any adrenal tests? I suggest that you try to contact his office for some advice, as you should not have to suffer like this. The end of August seems a very long time off when you are seeing no improvement. Jane x

  • Hi

    I think he wanted to try me on a gradual increase of Thyroxine first, up to 200mcg to see if that worked. I think if it didn't he was thinking of T3 then. What sort of adrenall tests were you thinking of ?

  • Usually you start with DHEA and cortisol. You can get these done straight away from Genova Diagnostics if you want to: thyroiduk.org.uk/tuk/testin... Thyroid hormone must have adequate cortisol in order to work properly.

    You might also like to check this page on the main Thyroid UK website to see if you need any vitamin/mineral supplementation. This is very important too: thyroiduk.org.uk/tuk/diagno... (penultimate paragraph). Your GP can do these.

    These tests might give you a clearer picture, but speak to Dr. Skinner too.

    Jane x

  • But do bear in mind that Dr S doesn't really deal with adrenal problems. In fact he was rather dismissive of the Genova adrenal test, and implied that they always showed the same result!

  • I believe if we are already on levo Dr S does increase to see if it helps. It then solves the problem of your GP prescribing for you. Many of us are undermedicated.

    Dr S also believes that the adrenals sort themselves out when we are properly medicated.

    If you continue to feel so bad, I would leave a message on his phone or drop him a line. He will get back to you.

  • Why don't you ring Dr S and tell him how you are feeling. You probably have adrenal issues.

  • Hi

    I feel just like you !! Absolutely no energy whatsoever . I am due to see dr s on the 16th and am going to discuss the possibility of an adrenal issue with him. Have you taken the adrenal fatigue questionnaire. There is a link on here somewhere .

    Call his office and tell him how you feel. I've heard he is very helpful and understanding.

    Good luck

  • lord i know ho wyou feel, i am sos orry, i remeber struggling from bed to ge to work and falling asleep there and faling asleep driving home, this ill feeling is not describable, cant even spell, you could have reverse t3 in ther building up, jsut a thought but you wont know unless you do a genova full t test.

  • I've just had an increase of levothyroxine from 75 mcgs to 100 mcgs. For the first 2-3 days I was buzzing with energy, felt amazing then on day 4 I came down with flu. After that I felt exhausted and depressed, moody and sick for 3 weeks.

    I'm now just turning a corner and feel much better, I even woke up before my alarm went off this morning and have had the best day so far. Is it a bit early? I would give it a bit longer, I still have a way to go I'm not 100% yet but feel a bit more optimistic for the next few weeks. Just hoping I don't go the other way and end up Hyper.

    Only you'll be able to tell if the treatments working or not, maybe give it another week and see.

    Best of luck.

  • Could reverse T3 still be an issue with somebody who has not got a thyroid Pettals?

  • hhmmm good question---- let me look it up, i am feeling terrible my head is like concrete, been like it for weeks now, but i have discovered i have been surviving on buggar all thyorid have you asked dr p?

  • wellnessresources.com/

    if you get this site up, you can listen to BYRONS podcasts and you dont have to READ margo- just listen, you can also ask hima question, type it in and he will reply, he did to me, having said that i did ask a very very very complex question and he didnt get back to me this time but i dont blame him, it was really too involved and he is a magician, but is very very helpful.

  • that wa s meant to read ISNT A MAGICIAN....

  • Oh I so know how you feel! So tired today nearly collapsed at work, would have cried but too tired. Have been in bed since I got home at midday. This is not a life!

    As you have an endo definately call him, he may move up the increase interval.

  • I was like this until about three weeks ago. I was on Levo for six months and got up to 200mcg. It did absolutely nothing for me and in fact it gave me more symptoms.By the time I saw Dr S about a month ago he was worried about the state I was in. I have completely switched to NDT now. You might be like those of us who cannot take Levo.

You may also like...